UPM Institutional Repository

Bayesian parameter and reliability estimate of Weibull failure time distribution


Guure, Chris Bambey and Ibrahim, Noor Akma and Adam, Mohd Bakri and Al Omari, Mohammed Ahmed and Bosomprah, Samuel (2014) Bayesian parameter and reliability estimate of Weibull failure time distribution. Bulletin of the Malaysian Mathematical Sciences Society, 37 (3). pp. 611-632. ISSN 0126-6705; ESSN: 2180-4206


Bayes and frequentist estimators are obtained for the two-parameter Weibull failure time distribution with uncensored observations as well as the survival/reliability and hazard function. The Weibull distribution is used extensively in life testing and reliability/ survival analysis. The Bayes approach is obtained using Lindleys approximation technique with standard non-informative (vague) prior and a proposed generalisation of the noninformative prior. A simulation study is carried out to compare the performances of the methods. It is observed from the study that the unknown parameters, the reliability and hazard functions are best estimated by Bayes using linear exponential loss with the proposed prior followed by general entropy loss function.

Download File

PDF (Abstract)
Bayesian parameter and reliability estimate of Weibull failure time distribution.pdf

Download (84kB) | Preview
Official URL or Download Paper: http://www.emis.de/journals/BMMSS/vol37_3_1.html

Additional Metadata

Item Type: Article
Divisions: Faculty of Science
Institute for Mathematical Research
Publisher: Malaysian Mathematical Sciences Society and Universiti Sains Malaysia
Keywords: General entropy and squared error loss functions; Generalised non-informative prior; Lindley approximation; Linear exponential; Maximum likelihood
Depositing User: Nabilah Mustapa
Date Deposited: 31 May 2015 03:32
Last Modified: 09 Oct 2015 07:21
URI: http://psasir.upm.edu.my/id/eprint/36623
Statistic Details: View Download Statistic

Actions (login required)

View Item View Item